Alert archive / North Carolina / Special Weather Statements in 2022
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 6, 2022, 8:13 PM EDT for Chatham County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 6, 2022, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WWUS82 KRAH 070013
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
813 PM EDT Sat Aug 6 2022
NCZ039-040-075-076-070045-
Lee NC-Chatham NC-Randolph NC-Moore NC-
813 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of north central Moore,
southeastern Randolph, northwestern Lee and southwestern Chatham
Counties through 845 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Goldston, or 10 miles south of Siler City, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldston, Harpers Crossroads, Highfalls, Hasty, Glendon and Cumnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3550 7922 3540 7949 3561 7966 3577 7929
TIME...MOT...LOC 0013Z 147DEG 9KT 3557 7946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:20 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 4:20 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 420 PM EDT Sat Aug 6 2022 .SYNOPSIS... Persistent high pressure centered near Bermuda will extend into the Southeast US through early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 345 PM Saturday... Scattered showers and a few storms have developed in the far northern and western Piedmont this afternoon, which also happens to be where the highest MLCAPE of 1500-2000 J/kg is evident on SPC mesoanalysis. Farther SE from the southern Piedmont into the Triangle and northern Coastal Plain, low stratus stuck around for much of the morning into midday, which helped keep the environment more stable. Thus only have slight chance POPs there for the rest of the afternoon into the evening. The sea breeze is beginning to push into our Coastal Plain counties, which is where there is another local maximum of ~1500 J/kg of MLCAPE. So this may provide another focus for convective development across the Sandhills and central/southern Coastal Plain, but the CAMS are not overly impressed with this as the deepest moisture (PW values of 1.75-2") is to the west of there. Thus chances for showers and storms this afternoon are highest over the northern and western Piedmont, but coverage is still not expected to be widespread given the lack of any large-scale forcing mechanism. There is also no organized severe weather threat given the lack of shear, weak mid- level lapse rates, and much lower DCAPE today. Still, an isolated damaging wind gust can't be ruled out with the strongest storms. Areas of low stratus and fog again are possible tonight with the moist southerly low-level flow. However, given this has not really materialized the last couple mornings, confidence in it occurring is low. Low temperatures were largely a persistence forecast from previous nights, generally lower-to-mid-70s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 400 PM Saturday... Tomorrow is largely a persistence forecast, as we will once again be under the influence of a Piedmont trough and Bermuda high pressure system at the surface, with any synoptic fronts or large-scale forcing mechanisms staying well to our NW. Thus our precipitation chances will continue to depend on diurnal heating mechanisms and mesoscale boundaries. The best potential for afternoon convection looks to once again be over the NW Piedmont where the deepest moisture will be, and across the Sandhills and southern Coastal Plain where convergence along the sea breeze could provide a focus for a few showers and storms. Based on the latest CAMS, coverage looks even less impressive than it does today, so only have low chance POPs in the two favored regions with just slight in between. Slight chance POPs linger into the evening in the NW Piedmont as the sea breeze may collide with any lingering outflow boundaries from earlier storms. Low-level thicknesses will be similar to today, again supporting high temperatures in the upper-80s to lower-90s. Lows Sunday night will again be in the lower-to-mid-70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 220 PM Saturday... The sub-tropical ridge will hold over the region Mon and Tue, with broad and moist southerly flows across the Carolinas. This will result mostly unchanged daily conditions with a chance of morning stratus, above normal temperatures and isolated to widely scattered afternoon convective initiation mostly tied the higher terrain and seabreeze, though at least a slight chance is warranted everywhere. Highs will be in the lower 90s, peaking mostly likely Tue as the low to mid-level flow becomes a bit more westerly ahead of a slowly approaching cold front. Lows will be in the lower 70s. The aforementioned cold front will slowly sink south into the area by Thursday, perhaps a tad slower than projected in previous model runs, as the upper ridge weakens and a trough develops down the eastern US. The presence of that approaching front with its moisture pooling and lowering of heights aloft should results in more scattered to numerous showers and storms Wednesday and moreso Thursday based on the latest guidance. Have lowered POPs a little on Wednesday and focused higher probabilities toward Thursday. While models have trended a little slower with the arrival of the front, they have certainly trended more progressive with the southward push of the front heading into next weekend with stronger energy diving into the backside of the upper trough and shifting the positively tilted trough axis south and east of our area. This results in a drier and potentially warmer trend after a brief late week cool down with more influence of the upper ridge over the central US. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... As of 745 AM Saturday... Occasional MVFR ceilings may persist or redevelop through the late morning through midday hours, as low level moisture is heated and concentrated at the top of the developing well-mixed/boundary layer in the several hours centered around 14-15Z. Otherwise, isolated to widely scattered showers/storms are expected to focus along both an outflow boundary that extended from near KPGV to KHFF to KCLT this morning and also along a Piedmont trough forecast to develop near INT/GSO this afternoon and linger through the evening. There will be yet another chance of stratus and fog especially Sun morning, but based on the lack of pre-dawn sub-VFR conditions in recent days in this regime, confidence in any on Sun morning is below average. Outlook: Areas of stratus and patchy fog will be possible throughout cntl NC through early-mid next week. A brief period of MVFR ceilings will also be possible as the associated moist layer is heated/lifted during the late morning to midday hours each day. Weakly-forced, pop- up showers/storms will remain possible mainly over the Piedmont each afternoon-early evening, with increasing chances area-wide by Wed or Thu. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Danco SHORT TERM...Danco LONG TERM...BLS AVIATION...MWS
Hazardous weather outlook, Aug 6, 6:37 AM EDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 637 AM EDT Sat Aug 6 2022 NCZ011-027-028-041>043-075>078-084>086-088-089-071045- Halifax-Nash-Edgecombe-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne- Richmond-Scotland-Hoke-Cumberland-Sampson- 637 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Heat index values around 100 degrees are forecast for this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot conditions, with afternoon heat index values around 100 degrees, will continue through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>026-038>040-073-074-083-071045- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Stanly-Montgomery-Anson- 637 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 6:42 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
642 PM EDT Sat Aug 6 2022
NCZ073>075-083-084-086-062330-
Stanly NC-Anson NC-Richmond NC-Hoke NC-Montgomery NC-Moore NC-
642 PM EDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of Moore, northeastern
Anson, Montgomery, northern Richmond, southeastern Stanly and
northwestern Hoke Counties through 730 PM EDT...
At 641 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Southern Pines to 8 miles northeast of
Wadesboro. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Troy, Carthage, Pinehurst, Aberdeen, Biscoe,
Whispering Pines, Norwood, Pinebluff and Mount Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3552 7951 3552 7935 3550 7934 3548 7936
3543 7933 3540 7929 3535 7927 3534 7925
3516 7923 3495 8000 3531 8022
TIME...MOT...LOC 2241Z 165DEG 14KT 3523 7935 3504 7994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 6, 6:54 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
654 PM EDT Sat Aug 6 2022
NCZ073-083-062330-
Stanly NC-Anson NC-
654 PM EDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of western Anson and
south central Stanly Counties through 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ansonville to near Sturdivants. Movement was
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Sturdivants, Polkton, Peachland and White
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3518 8028 3522 8028 3524 8017 3497 8000
3486 8032
TIME...MOT...LOC 2254Z 145DEG 8KT 3510 8009 3495 8031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 6, 7:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
717 PM EDT Sat Aug 6 2022
NCZ075-077-086-088-062345-
Hoke NC-Harnett NC-Moore NC-Cumberland NC-
717 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of east central Moore,
southwestern Harnett, northwestern Cumberland and northeastern Hoke
Counties through 745 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pope AFB, or near Fort Bragg, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Vass and Pineview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3504 7918 3530 7931 3532 7921 3531 7918
3533 7916 3536 7901 3512 7890
TIME...MOT...LOC 2317Z 145DEG 8KT 3517 7906
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 6, 7:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
727 PM EDT Sat Aug 6 2022
NCZ042-077-070000-
Johnston NC-Harnett NC-
727 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern Harnett
and southwestern Johnston Counties through 800 PM EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Benson, or 12 miles southwest of Smithfield, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunn, Angier, Benson, Coats, Four Oaks, Coats Crossroads and Buies
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3545 7882 3552 7872 3552 7871 3565 7854
3542 7841 3530 7859
TIME...MOT...LOC 2327Z 145DEG 8KT 3542 7854
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 6, 7:47 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
747 PM EDT Sat Aug 6 2022
NCZ040-075-076-070015-
Lee NC-Chatham NC-Moore NC-
747 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of north central Moore,
northwestern Lee and southwestern Chatham Counties through 815 PM
EDT...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goldston, or 9 miles west of Sanford, moving northwest at 10 mph.
HAZARD...Winds 40 mph to 45 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Goldston, Cumnock, Harpers Crossroads, Glendon and Gum
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 7955 3574 7930 3548 7916 3536 7940
3553 7956
TIME...MOT...LOC 2347Z 145DEG 8KT 3552 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 6, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
813 PM EDT Sat Aug 6 2022
NCZ039-040-075-076-070045-
Lee NC-Chatham NC-Randolph NC-Moore NC-
813 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of north central Moore,
southeastern Randolph, northwestern Lee and southwestern Chatham
Counties through 845 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Goldston, or 10 miles south of Siler City, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldston, Harpers Crossroads, Highfalls, Hasty, Glendon and Cumnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3550 7922 3540 7949 3561 7966 3577 7929
TIME...MOT...LOC 0013Z 147DEG 9KT 3557 7946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:46 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Randolph | 44 min |
| Aug 6, 10:23 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 37 min |
| Aug 7, 4:29 PM EDT | Flash Flood Warning | RAH | Forsyth | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | RAH | Forsyth | 66 min |
| Aug 7, 7:12 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 7, 7:15 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 64 min |
Nearby
Special Weather Statements in North Carolina, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.